Alert archive / Oregon / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Boise, ID

July 14, 2015Malheur County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at Jul 14, 2015, 4:56 PM MDT for Malheur County, Oregon. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 4:56 PM MDT (22:56 UTC)
Expired
Jul 14, 2015, 5:45 PM MDT
In force
49 min
Issued by
NWS Boise, ID
Area
Storm-based polygon

County Malheur County, OR

The radar

The Boise radar (KCBX), 98 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1803 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS55 KBOI 142256
SVRBOI
ORC045-142345-
/O.NEW.KBOI.SV.W.0013.150714T2256Z-150714T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
456 PM MDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MALHEUR COUNTY IN SOUTHEASTERN OREGON...

* UNTIL 545 PM MDT

* AT 455 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR DIAMOND BUTTE...OR 31 MILES
  NORTH OF ROME...AND MOVING EAST AT 25 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  DIAMOND BUTTE AROUND 510 PM MDT.
  SLOCUM CREEK CAMPGROUND AROUND 520 PM MDT.
  LESLIE GULCH AND MAHOGANY MOUNTAIN AROUND 530 PM MDT.
  ROCKVILLE SCHOOL...SUCCOR CREEK CAMPGROUND AND SOUTHERN OWYHEE
  RESERVOIR AROUND 540 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR
NATIONAL WEATHER SERVICE BOISE FACEBOOK AND TWITTER ACCOUNTS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR OWYHEE RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4318 11762 4336 11766 4347 11711 4321 11707
TIME...MOT...LOC 2255Z 260DEG 20KT 4328 11754 

$$

KA
2 follow-up statements
268 
WWUS55 KBOI 142336
SVSBOI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
536 PM MDT TUE JUL 14 2015

ORC045-142345-
/O.CON.KBOI.SV.W.0013.000000T0000Z-150714T2345Z/
MALHEUR OR-
536 PM MDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR EAST CENTRAL MALHEUR COUNTY...

AT 536 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER BOARD CORRAL MOUNTAIN...OR 24 MILES
SOUTHWEST OF PARMA. THIS STORM WAS NEARLY STATIONARY.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL MALHEUR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR
NATIONAL WEATHER SERVICE BOISE FACEBOOK AND TWITTER ACCOUNTS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR OWYHEE RESERVOIR...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO 
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4321 11724 4329 11723 4335 11709 4321 11707
TIME...MOT...LOC 2336Z 260DEG 20KT 4349 11721 

$$

KA
278 
WWUS55 KBOI 142343
SVSBOI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
543 PM MDT TUE JUL 14 2015

ORC045-142352-
/O.EXP.KBOI.SV.W.0013.000000T0000Z-150714T2345Z/
MALHEUR OR-
543 PM MDT TUE JUL 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MALHEUR COUNTY
WILL EXPIRE AT 545 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR
NATIONAL WEATHER SERVICE BOISE FACEBOOK AND TWITTER ACCOUNTS.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
EAST CENTRAL MALHEUR COUNTY IN SOUTHEASTERN OREGON UNTIL 600 PM MDT.

LAT...LON 4321 11724 4329 11723 4335 11709 4321 11707
TIME...MOT...LOC 2339Z 260DEG 20KT 4349 11721 

$$

KA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:31 PM MDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 14, 2:31 PM MDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
231 PM MDT TUE JUL 14 2015

.SHORT TERM...TONIGHT THROUGH THURSDAY...UPPER LEVEL SHORT WAVE
MOVING EAST ACROSS NRN NV IS HELPING CONVECTION DEVELOP OVER THE
REGION. AS OF 220 PM MDT...THE MOST SIGNIFICANT AREAS WERE IN WRN
BAKER COUNTY...OWYHEE COUNTY...AND ERN VALLEY COUNTY. SOME OF THE
ACTIVITY OVER THE OWYHEES WILL LIKELY HEAD INTO THE TREASURE
VALLEY...INCLUDING THE BOISE METRO AREA...AFTER 330 PM. WE EXPECT
THE SHOWERS AND THUNDERSTORMS TO LAST WELL INTO THE EVENING AS
THEY MOVE NORTHEAST AT 15 TO 20 MPH.

THERE IS AN UPPER LEVEL TROUGH WEST OF THE AREA...THE SAME BASIC
ENTITY THAT HAS BEEN THERE FOR THE PAST SEVERAL DAYS. THIS WILL
MOVE EAST OVERNIGHT AND PASS OVER THE AREA EARLY TOMORROW.
CONVECTION TOMORROW AFTERNOON AND EVENING WILL BE RESTRICTED TO
OUR FAR ERN SECTIONS. AFTER TOMORROW EVENING...WE WILL BE DRY THE
REMAINDER OF WED NIGHT AND ON THU AS DRIER ZONAL FLOW BECOMES
ESTABLISHED. THE UPPER LEVEL FLOW WILL BECOME SLIGHTLY NORTH OF
WEST LATE THU AS THE NEXT UPPER TROUGH TAKES AIM ON THE PAC NW.
TEMPS WILL BE A FEW DEGREES BELOW NORMAL FOR DAYTIME HIGHS AND
NEAR NORMAL AT NIGHT. GUSTY WINDS ARE EXPECTED NEAR SHOWERS AND
THUNDERSTORMS. OTHERWISE NW WINDS WED AND THU AFTERNOON AND
EVENING WILL BE A LITTLE STRONGER THAN THEY HAVE BEEN LATELY DUE
TO THE INFLUENCE OF THE PASSING TROUGH AND THE ZONAL FLOW.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...UPPER LEVEL LOW
POISED IN CENTRAL CANADA IS EXPECTED TO MOVE SLOWLY EAST...WITH A
LOBE OF ENERGY BREAKING OFF AND MOVING OVER OUR AREA ON FRIDAY.
CONFIDENCE IS GROWING THAT AN ASSOCIATED COLD FRONT WILL SLOWLY
SWEEP THROUGH THE AREA SOMETIME FRIDAY AFTERNOON/EVENING. AS THAT
ENERGY FORMS INTO A CUT-OFF LOW OVER NORTHERN CALIFORNIA...THE
FRONT WILL LIKELY STALL OUT ALONG THE ID/NV BORDER. HOWEVER...
CONFIDENCE IS LOW ON HOW MUCH MOISTURE THIS SYSTEM WILL BE ABLE TO
TAP INTO...AND THE GFS IS SIGNIFICANTLY MORE MOIST THAN THE
ECMWF. SO...FOR NOW...POPS ARE LOW DESPITE A CONFIDENT COLD FRONT
PASSAGE...BUT TEMPERATURES WILL LIKELY BE COOLER...MAYBE 10
DEGREES BELOW NORMAL...FRIDAY AND SATURDAY. FOR SUNDAY AND
BEYOND...MODELS DIVERGE QUITE SIGNIFICANTLY IN HOW TO HANDLE THE
CUT-OFF LOW...THE NEXT UPPER LOW OFF OF THE BRITISH COLUMBIA
COAST...AND THE PATH OF HURRICANE DOLORES.

&&

.AVIATION...MOSTLY VFR WITH SHOWERS AND THUNDERSTORMS. VARIABLE
GUSTY WINDS UP TO 45 KTS...AND MVFR/IFR CONDITIONS DUE TO HEAVY
RAIN ARE ALL POSSIBLE WITH STRONGER THUNDERSTORMS THROUGH SUNSET.
OTHERWISE...SURFACE WINDS GENERALLY 12 KTS OR LESS. WINDS ALOFT
NEAR 10K FT MSL...VARIABLE UP TO 15 KTS...THEN AFTER 15/18Z...WEST
10-15 KTS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....EP/DD
AVIATION.....EP

In the hours before

Special weather statement, Jul 14, 2:51 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
251 PM MDT TUE JUL 14 2015

IDZ015-142130-
SOUTHWEST HIGHLANDS ID-
251 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 330 PM MDT...

AT 251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OWYHEE...MOVING NORTHEAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SUGARLOAF MOUNTAIN...BUCKHORN RESERVOIR AND OTTER RESERVOIR AROUND
330 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.

&&

LAT...LON 4202 11614 4221 11598 4200 11570 4199 11603
      4200 11615
TIME...MOT...LOC 2051Z 225DEG 10KT 4195 11603

KA
Special weather statement, Jul 14, 3:21 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
321 PM MDT TUE JUL 14 2015

IDZ015-142200-
SOUTHWEST HIGHLANDS ID-
321 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OWYHEE COUNTY UNTIL
400 PM MDT...

AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLACK ROCK MOUNTAIN...OR 19 MILES NORTHWEST OF JARBIDGE...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  POISON BUTTE AROUND 330 PM MDT.
  SEVY FALLS AROUND 340 PM MDT.
  CLOVER BUTTE AND JUNIPER RANCH AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.

&&

LAT...LON 4203 11551 4210 11573 4248 11555 4237 11522
TIME...MOT...LOC 2120Z 205DEG 18KT 4214 11558

KA
Special weather statement, Jul 14, 3:48 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
348 PM MDT TUE JUL 14 2015

IDZ015-142230-
SOUTHWEST HIGHLANDS ID-
348 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OWYHEE COUNTY UNTIL
430 PM MDT...

AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TINDALL RANCH TO 12
MILES SOUTH OF BLACK ROCK CROSSING...AND MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BLACK STONE MOUNTAIN AROUND 400 PM MDT.
  BLACK ROCK MOUNTAIN AND BLACK ROCK CROSSING AROUND 410 PM MDT.
  BRUNEAU RIVER LAUNCH SITE AROUND 420 PM MDT.
  SEVY FALLS...MURPHY HOT SPRINGS...POISON BUTTE AND MIDDLE BUTTE
AROUND 430 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.

&&

LAT...LON 4225 11594 4243 11538 4200 11523 4199 11528
      4200 11585
TIME...MOT...LOC 2148Z 255DEG 20KT 4220 11585 4190 11574

KA
Special weather statement, Jul 14, 4:01 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
401 PM MDT TUE JUL 14 2015

IDZ015-030-142245-
SOUTHERN TWIN  FALLS COUNTY ID-SOUTHWEST HIGHLANDS ID-
401 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OWYHEE AND
SOUTHWESTERN TWIN FALLS COUNTIES UNTIL 445 PM MDT...

AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JUNIPER BUTTE TO NEAR
CRAWFISH CROSSING...AND MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  JUNIPER BUTTE AND SALLS CROSSING AROUND 410 PM MDT.
  THREE CREEK AROUND 420 PM MDT.
  COONSKIN BUTTE AND BLACK BUTTE AROUND 430 PM MDT.
  ROSEWORTH AND CEDAR CREEK RESERVOIR AROUND 440 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.

&&

LAT...LON 4203 11535 4235 11542 4247 11493 4208 11485
TIME...MOT...LOC 2201Z 259DEG 20KT 4230 11533 4212 11529

KA
Special weather statement, Jul 14, 4:33 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
433 PM MDT TUE JUL 14 2015

IDZ015-030-142315-
SOUTHERN TWIN  FALLS COUNTY ID-SOUTHWEST HIGHLANDS ID-
433 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OWYHEE AND
SOUTHWESTERN TWIN FALLS COUNTIES UNTIL 515 PM MDT...

AT 433 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF CLOVER
BUTTE TO NEAR MURPHY HOT SPRINGS...AND MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  JUNIPER BUTTE...SALLS CROSSING AND CRAWFISH CROSSING AROUND 450 PM
MDT.
  THREE CREEK AROUND 500 PM MDT.
  BLACK BUTTE...COONSKIN BUTTE...CHINA MOUNTAIN AND ROSEWORTH AROUND
510 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.

&&

LAT...LON 4229 11556 4248 11488 4200 11476 4199 11542
TIME...MOT...LOC 2233Z 260DEG 23KT 4228 11540 4199 11532

KA
Special weather statement, Jul 14, 4:44 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
444 PM MDT TUE JUL 14 2015

ORZ063-142330-
MALHEUR COUNTY OR-
444 PM MDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MALHEUR COUNTY UNTIL 530
PM MDT...

AT 443 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RUFINO BUTTE TO NEAR
BIRCH CREEK CAMPGROUND...AND MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  KNOTTINGHAM BUTTE AROUND 450 PM MDT.
  BIRCH CREEK CAMPGROUND...FREEZEOUT MOUNTAIN AND COFFEEPOT CRATER
AROUND 500 PM MDT.
  DIAMOND BUTTE AROUND 510 PM MDT.
  TWIN SPRINGS CAMPGROUND...SLOCUM CREEK CAMPGROUND AND PELICAN POINT
AROUND 520 PM MDT.
  LESLIE GULCH...MAHOGANY MOUNTAIN...OWYHEE DAM AND OWYHEE RESERVOIR
AROUND 530 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

WHEN SAFE TO DO SO...PLEASE RELAY STORM REPORTS TO THE NATIONAL
WEATHER SERVICE IN BOISE IDAHO VIA LOCAL LAW ENFORCEMENT...OR NWS
BOISE FACEBOOK AND TWITTER ACCOUNTS.

IF ON OR NEAR OWYHEE RESERVOIR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4362 11777 4376 11719 4374 11718 4374 11715
      4316 11704 4314 11767
TIME...MOT...LOC 2243Z 259DEG 21KT 4356 11768 4323 11761

KA

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:44 PM MDTSpecial Weather StatementBOIMalheur46 min
Jul 14, 5:35 PM MDTSevere Thunderstorm WarningBOIMalheur25 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.